Open Access
Translator Disclaimer
April, 1993 Supports of Certain Infinitely Divisible Probability Measures on Locally Convex Spaces
Balram S. Rajput
Ann. Probab. 21(2): 886-897 (April, 1993). DOI: 10.1214/aop/1176989272

Abstract

Let $\mathbf{B}$ be a separable Banach space and let $\mu$ be a centered Poisson probability measure on $\mathbf{B}$ with Levy measure $M$. Assume that $M$ admits a polar decomposition in terms of a finite measure $\sigma$ on the unit sphere of $\mathbf{B}$ and a Levy measure $\rho$ on $(0, \infty)$. The main result of this paper provides a complete description of the structure of $\mathscr{J}_\mu$, the support of $\mu$. Specifically, it is shown that: (i) if $\int_{(0, 1\lbrack} s\rho(ds) = \infty$, then $\mathscr{J}_\mu$ is a linear space and is equal to the closure of the semigroup generated by $\mathscr{J}_M$ (the support of $M$) and the negative of the barycenter of $\sigma$; and (ii) if $\int_{(0, 1\rbrack} s\rho(ds) < \infty$ and zero is in the support of $\rho$, then $\mathscr{J}_\mu$ is a convex cone and is equal to the closure of the semigroup generated by $\mathscr{J}_M$. The result (i) yields an affirmative answer to the question, open for some time, of whether the support of a stable probability measure of index $1 \leq \alpha < 2$ on $B$ is a translate of a linear space. Analogs of these results, for both Poisson and stable probability measures defined on general locally convex spaces, are also provided.

Citation

Download Citation

Balram S. Rajput. "Supports of Certain Infinitely Divisible Probability Measures on Locally Convex Spaces." Ann. Probab. 21 (2) 886 - 897, April, 1993. https://doi.org/10.1214/aop/1176989272

Information

Published: April, 1993
First available in Project Euclid: 19 April 2007

zbMATH: 0776.60008
MathSciNet: MR1217570
Digital Object Identifier: 10.1214/aop/1176989272

Subjects:
Primary: 60B11
Secondary: 60E07

Keywords: Infinitely divisible and stable probability measures , topological support

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.21 • No. 2 • April, 1993
Back to Top